Persistent Daily Headache and HIV meds
Nov 18, 2011
I have been HIV+ for over 20 years. Currently on regimen of lexiva, norvir, truvada. Also take acyclovir and lexapro for anxiet/depression. Viral load undectable, CD4 count 800. Past 4 years have developed daily headaches that never go away - last anywhere from several days to 3 months. Have had 2 MRIs - both negative. Neurologist diagnosed as persistent daily headache and increased lexapro from 10mg to 15mg/day. Is there any correlation with headaches and either HIV or meds? These headaches can be very debilatating.
Response from Dr. Henry
Headaches are very common in general population and often a challenge to both diagnose and effectively manage. Headaches may be even more common in HIV + patients due to variety of factors including chronic strss/depression/posture problems, nerve/central nervous system complications, side effects of HIV medications (latter often very hard to pin down in setting of multiple medications and low rate of headaches from any single medication). Generally no single cause dominates in HIV+ persons dong OK on HIV treatment so management often a challenge. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dizziness After Having Sex During Period Worried I Have HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
- How Fast Does Doxycycline Cure Chlamydia?
- How Long Does Fluconazole Stay In Your System?
- Can Someone Else Get Stds By Touching Your Sperm?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.